MAUDE Adverse Event Report: SYNTHES GMBH 2.5MM PERCUTANEOUS DRILL BIT QC/300MM/200MM CALIBRATION; BIT, DRILL

SYNTHES GMBH 2.5MM PERCUTANEOUS DRILL BIT QC/300MM/200MM CALIBRATION; BIT, DRILL
Catalog Number 324.210
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, the patient underwent an orif with the drill bit in question for the pelvis fracture.During drilling, the drill bit broke off.The broken drill bit remained in the patient.The surgeon determined that it would be difficult to remove it and left it.The surgery was completed successfully within 30 minutes delay.No further information is available.This report is for one (1) 2.5mm percutaneous drill bit qc/300mm/200mm calibration.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b5, d9, d10 h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received states that the patient was stable.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found to be broken from the tip.The broken fragment was not returned for evaluation.The allegation of embedded cannot be confirmed as there was no x-ray to confirm the remains of the patient.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces in conjunction with repeated use and servicing over 6 years.The lifecycle requirements of the device are event-related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected before each surgical use.Refer to the device/country-specific ifu for information related to component failure.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the drill bit ø2.5 calibr l300 w/quick-coupl would contributed to the complained device issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review : part #324.210, lot # 1l49792, manufacturing site: werk bettlach, release to warehouse date: 15 oct 2018, expiration date: n/a, supplier: n/a.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
2.5MM PERCUTANEOUS DRILL BIT QC/300MM/200MM CALIBRATION
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20242736
Report Number8030965-2024-11685
Device Sequence Number7291515
Product Code HTW
UDI-Device Identifier07611819796973
UDI-Public(01)07611819796973(10)1L49792
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number324.210
Device Lot Number1L49792
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer09/24/2024
10/24/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date09/27/2024
10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILL BIT Ø2.5 CALIBR L300 W/QUICK-COUPL
Patient SexUnknown